Interestingly, probiotics side effects may mean that the good bacteria are working.A Here are the most common side effects:B
Assuming the adverse effect is relatively minor and does not persist for more than 14 days, then maybe we should welcome the side effects. As stated on the box of Dr. Ohhira’s Probiotics.A
Temporary reactions such as minor bloating or a mild laxative or constipating effect are signs that the beneficial bacteria are remodeling…and improving the gut environment.
There is some direct evidence that prebiotics can cause flatulence and bloating.C
So, as long as it’s not against doctor’s orders, you could try buying a probiotics that has no prebiotics in it. This can help make it more clear if it’s probiotics or prebiotics causing the side effects.
You have the option to stop taking the probiotic all together – this may be the fastest way to reduce side effects.
Another possible way to reduce the side effects is to reduce the dosage. If you were taking two probiotic pills daily, try taking only one probiotic pill per day. As your body becomes accustomed to the lower dosage, then you can increase the dosage to higher levels. But taking too many probiotic CFUs too quickly may result in probiotic overdose.
If probiotics were prescribed by your doctor, you need to check with your doctor if it’s okay to reduce or stop taking probiotics.
Anecdotally, Probiotics.org readers have emailed me saying that switching to another probiotic brand reduced or removed their side effects. I don’t have hard research backing this up, but this makes logical sense.
According to WebMD, here’s how you can support your body’s liver detoxification systems:
This may work because all the probiotic side effect symptoms (diarrhea, gas, bloating, cramps, rashes, acne) can be signs of our body’s liver and detoxification systems being overloaded.
Want to buy the best probiotics for you and your health? Then you should click here to download the Probiotics Buying Guide.